Hi. Has anyone had any experience of taking Clarithromycin for chest infection & it making them feel really sick? If so, any tips for easing the sickness? Was doing to ask Dr for antisickness tablets?
Clarithromycin : Hi. Has anyone had any... - British Lung Foun...
British Lung Foundation
Hi LexilouI found that taking them with food helps. Do not take them on an empty stomach.
Was given it for fortnight course to "set me up for winter" new consultants words . Was impressed until i found I was now sensitive to it ! I think he was a bit too keen and I dont get many infections anyway. Just my eexperience. Good luck
If I remember rightly Clarithromycin is supposed to be taken on an empty stomach. When I told my gp (ages ago when it was possible to see & speak to a GP) it made me feel nauseous he told me to take it with food. Its a good antibiotic so I hope you get over tge nausea. P
It can be taken with or without food so taking it with may help reduce the nausea. Sometimes the side effects ease after a couple of days.
I'm on day two of taking them I am taking with food and a glass of water but still feel nauseous.
Me too with the taste. I suppose day 2 is in the system now. Only another 5 days to go. Haven't been on this antibiotic since 2013. I take azithromycin 3 times a week, which I've stopped and ciprofloxacin when I have an exacerbation but never feel nauseous with those
This is all new to me as only diagnosed in July. It's only taken 14 months and a lot of pestering from me. I hope you are and are feeling a bit better soon. x
Thank you and I hope you feel better soon. I also have Bronchiectasis was diagnosed in 2017 it took years for diagnosis. After being in hospital 2019 and given new treatment and I am now managing it much better. I found HealthUnlocked just after and it helped so much with all the advice I was given. It's nice to know you are not alone. x
clarithamycin makes me violently sick , so it’s now on my records not to prescribe , along with ciprofloxacin as it it gives me tendinitis , like you i take Aszithromycin 3 days a week , and if i get a chest infection i take a 2 week course of Doxycycline which seems to suit me and work well ,
I am glad doxycycline works for you. Ciprofloxacin works for me but I also get tendonitis. If ciprofloxacin doesn't I have to go in the hospital for IV antibiotics.
I think it’s ok to take with food. It’s very unpleasant when antibiotics make us feel really sick i know. Drink plenty water too. I hope you feel better soon . 🙂
Just can't stomach it and neither can my bowels. It's on my 'allergic to' list unfortunately.
I was put on this together with amoxicillin. The combined effect was awful. I assumed the Clarithromycin was to blame, since I'm all right with amoxicillin. Hope you find a solution and that now you've got a diagnosis your life will improve. xxxx
I always managed ok with them and found them a good antibiotic but when I first started taking Azithromycin 3 times per week there didn’t agree with me but my doctor recommended having some natural onken yogurt each day (not the favoured ones,Just the plain one) Since starting having onken each day I’ve had not trouble with any antibiotics
Hia with food & a probiotic. But they do work well
I cant take these at all, my eyes come up like water bags. I do hope you can find a way to take them as they have a good report x
I can't take these either,I ended up in A and E after them. They're on my no go list of antibiotics now,it's on my notes.
I had clarithomycin intravenously, had immediate shooting pain in arm and set alarm flashing red.
They used to give me Doxycycline.It used to floor me. Then I was prescribed Lanzanzaprole for reflux.
I find taking it much easier to take it now.
Loads of tablets say take on an empty stomach.then another source says take with food.
So,as I have to take loads of tablets I take very thing with food.
The only thing I take on an empty stomach is the tablets I take for osteoporosis.,that gets a bit tricky sometimes as I need to know what day it is,!
hi there , sadly clarythamicin doesn’t suit me at all , and makes me sick with 30 minutes of taking it , sorry i can’t help further ,
Hi, I often find clarithromycin makes me feel sick. I find eating when I take them and eating ginger biscuits helps
I don't have it anymore due to an allergic reaction like anaphylaxis, now always stick to amoxicillin
Hi l had the same problem. I found that old fashioned ginger biscuit helped. I ate a couple about 15min before taking tabs x
Not what you're looking for?
You may also like...
given clarithromycin instead
This seems to aggravate my windpipe, and make me feel bloated in the...
Gp has given my a 14 day course of these instead of the usual Doxycycline & extra Prednisilone.
WARNING! Have to report that the Clarithromycin antibiotic has damaged my Achilles tendons!! So...
if I feel unwell to go to a & e ad I could get pneumonia oxygen levels really good I'm really...